MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0500308E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility in (b)(6) reported to fresenius (b)(4) technical services that after 5 minutes of initiating hemodialysis (hd) treatment the nursing staff observed blood leaking from the arterial head cap of the dialyzer.There was no adverse event, injury, nor medical intervention required as a result of the reported event.The estimated blood loss was 250ml.The patient's blood flow rate was 350 ml/min, and dialysis flow rate was 500.Patient has been receiving hd treatments 3 times a week since (b)(6) 2020.The dialyzer was replaced and the hd treatment was completed on the same hd system.There are no sample available to return.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There were no deviation notices (dn) reported on the lot.There were three other complaints reported on the lot: two involving a broken head cap (one confirmed with a sample and the other unconfirmed with provided pictures) and one complaint addressing an internal dialyzer leak (unconfirmed with photo documentation).There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
OPTIFLUX F18NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key10435331
Report Number1713747-2020-00335
Device Sequence Number2948579
Product Code FJI
UDI-Device Identifier00840861100088
UDI-Public00840861100088
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number0500308E
Device Catalogue Number0500308E
Device Lot Number18LU01001
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 4008S MACHINE; FRESENIUS BLOODLINES
Patient Age31 YR
Patient Weight51